Mar 14, 2006
can oxandrin cause constant feeling of having the chills and then at night---non stop shiverring? it is very frustrating, I feel like I have a fever but I don't. Can the oxandrin cause a false high on my hbg and hct #s, when in fact i really have anemia. I have horrible fatigue in my arms---just carrying a load of groceries make my arms weak.My legs are rapidly wasting away and are now very vascular, It is very depressing, THanks!!!!
Response from Dr. Frascino
Chills and nonstop shivering are not known side effects of Oxandrin therapy. Oxandrin can cause an increase in hemoglobin and hematocrit; however, you cannot be anemic and have an elevated hematocrit/hemoglobin. By definition these indices would be low, not high, in someone who is anemic.
If you are having difficulty with fatigue, chills and/or wasting in the extremities, you should see your HIV specialist for a thorough evaluation. Lipoatrophy and increased vascularity of the arms and legs can be a side effect of certain HIV medications, particularly thymidine analogs, such as D4T and AZT. Oxandrin is not a treatment for this problem. Don't get depressed. Rather, get evaluated and treated! Your HIV specialist should be able to help.
what meds do you take?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.